New York, 2013

Damaging Wind in New York, June 25, 2013

June 25, 2013 · NWS OKX · 1 event in 1 county or zone

The combination of a trough of low pressure stalled over the region and a passing upper level disturbance triggered an isolated severe thunderstorm in Orange County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

The combination of a trough of low pressure stalled over the region and a passing upper level disturbance triggered an isolated severe thunderstorm in Orange County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 25, 12:01 PM EST, 14 minutes earlier.

Area forecast discussion, Jun 25, 12:01 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
101 PM EDT TUE JUN 25 2013

.SYNOPSIS...
HIGH PRESSURE REMAINS OVER THE WESTERN ATLANTIC TODAY THROUGH
WEDNESDAY. LOW PRESSURE IN THE GREAT LAKES WEDNESDAY NIGHT WILL
SLIGHTLY STRENGTHEN AND MOVE EASTWARD THURSDAY AND THURSDAY NIGHT.
THIS WILL MAKE A NORTHEASTWARD TURN FRIDAY WITH ITS ASSOCIATED
COLD FRONT APPROACHING THE REGION. THE FRONT MOVES THROUGH FRIDAY
NIGHT INTO SATURDAY MORNING. ANOTHER WEAK LOW PRESSURE TROUGH
APPROACHES SATURDAY AND MOVES IN SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST REMAINS ON TRACK FOR THIS AFTN.

LATEST MODEL GUIDANCE SUGGEST PREVIOUS FORECAST ON TRACK WITH
DEVELOPING CONVECTION THIS AFTN. SPC HAS PLACED THE ENTIRE CWA IN
A SLIGHT RISK FOR SEVERE WX. BEST INSTABILITY LOOKS TO BE BETWEEN
17-23Z...WITH THE LOSS OF DAY TIME HEATING THIS EVENING MINIMIZING
ANY SEVERE OR EVEN THUNDER THREAT. WITH FREEZING LEVEL FAIRLY HIGH
AND WEAKER SHEAR...THINKING ANY SEVERE POTENTIAL WILL BE MORE IN
THE FORM OF WINDS. DESPITE THE HIGHER CAPE VALUES...THE WEAKER
SHEAR WILL HELP KEEP ANY DEVELOPING STORMS MORE PULSE LIKE IN
NATURE. 4 KM SPC WRF-NMM RUN SHOWS PULSE STORMS DEVELOPING TO THE
WEST OF THE CWA AND MOVING INTO WESTERN PORTIONS THIS AFTERNOON.
OF COURSE CANNOT RULE OUT AN ISOLATED STORM DEVELOPING ON ANY SEA
BREEZE BOUNDARIES OVER LI AND CT. THERMAL TROUGH COULD BE THE MAIN
FOCUS FOR CONVECTIVE INITIATION.

HEAT ADVISORY REMAINS IN EFFECT FOR NYC FOR ANOTHER DAY OF NEAR 95
DEGREE HEAT INDICES. THIS SHOULD BE MARGINAL THOUGH AS WEST FLOW
AWAY FROM ANY SEA BREEZES WILL MIX OUT DEW POINTS. IT IS ALWAYS A
CHALLENGE WHEN FORECASTING DEW POINTS...BUT BELIEVE DEW POINTS WILL
LOWER BY AFTERNOON DUE TO PLENTY OF MIXING TODAY...ALLOWING DRIER
AIR ALOFT TO MIX DOWN TO THE SFC.

A MODERATE RISK OF RIP CURRENTS EXISTS AT ATLANTIC BEACHES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
ZONAL FLOW ALOFT EXPECTED. WEAK SFC TROUGH MOVES EAST TONIGHT. THIS
MAY RESULT IN MORE OF A WESTERLY FLOW WHICH WOULD LOWER DEW POINTS
SOMEWHAT. AS SUCH...FOG SHOULD BE KEPT TO A MINIMUM.

ANOTHER WARM NIGHT IS EXPECTED WITH OVERNIGHT LOWS RANGING FROM THE
MID 60S ACROSS THE INTERIOR...TO THE LOWER TO MID 70S IN NYC.

THE ATMOSPHERE STABILIZES WITH THE LOSS OF DAYTIME HEATING...AND ANY
LINGERING CONVECTION SHOULD DIMINISH IN COVERAGE AND INTENSITY.

ON WEDNESDAY...ONCE AGAIN EXPECT WARM TO HOT TEMPS...ALTHOUGH CLOUDS
MAY KEEP READINGS DOWN SOMEWHAT. WITH A PERSISTENT PATTERN...WILL
LEAN TOWARD WARMER MAV NUMBERS ON WEDNESDAY.

AS FOR EXTENDING THE HEAT ADVISORY ONE MORE DAY...MID 90S HEAT
INDICES HAVE BEEN MARGINAL...AND SIMPLY DO NOT HAVE THE CONFIDENCE
IN REACHING MIDDLE 90S AGAIN IN NYC. THIS IS BACKED BY LATEST HI
RES ARW.

WILL ALLOW SUBSEQUENT SHIFTS TO DETERMINE IF THE HEAT ADV NEEDS TO BE
EXTENDED.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...BUT
ONCE AGAIN NOT ALL THE INGREDIENTS ARE PRESENT FOR WIDESPREAD
COVERAGE. WILL MAINTAIN POPS IN THE CHANCE/SCATTERED RANGE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
OVERALL...EXPECT AN UNSETTLED WEATHER PATTERN TO REMAIN IN PLACE
WITH A TROUGH TO THE WEST AND A RIDGE STAYING OFFSHORE. THE TROUGH
WILL BE MOVING CLOSER TO THE AREA WED NIGHT INTO THURSDAY IN ADVANCE
OF SURFACE LOW PRESSURE. SOME DECENT HEIGHT FALLS OF 20-40 METERS
THURSDAY AND THE SAME HEIGHT FALLS FOR THURSDAY NIGHT AT 500MB WILL
ALLOW FOR GREATER SYNOPTIC LIFT DURING THE PERIOD. A COLD FRONT
ASSOCIATED WITH THE SURFACE LOW SLOWLY APPROACHES FRIDAY AND FRIDAY
NIGHT...MOVING ACROSS BY EARLY SATURDAY.

HOWEVER...THE PRESSURE GRADIENT WILL BE LOWERING BY THIS TIME AND
THERE WILL BE NO REMARKABLE CHANGE IN AIRMASS WITH A GENERAL
SOUTHERLY FLOW IN PLACE THROUGH THE ENTIRE LONG TERM. ANOTHER WEAK
LOW PRESSURE AREA MOVES INTO THE REGION FOR THE WEEKEND INTO MONDAY
NEXT WEEK. THE UPPER LEVEL TROUGH WILL BE DIGGING MORE TO THE WEST
OF THE REGION...IN THE OHIO VALLEY WITH A CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES FOR THE WEEKEND. THE UPPER LEVEL LOW OPENS UP
WITH A LESS AMPLIFIED TROUGH BY EARLY NEXT WEEK.

CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH THE LONG TERM. HIGHER
CHANCES OF SHOWERS AND THUNDERSTORMS WILL BE FOCUSED IN THE THURSDAY
AFTERNOON THROUGH FRIDAY EVENING AND SATURDAY THROUGH SUNDAY
NIGHT TIME FRAMES. THE MODE OF THIS WILL BE PERIODIC SHOWERS AND
THUNDERSTORMS. WITH PWATS REACHING AROUND 1.75 INCHES AND PARALLEL
FLOW FROM LOW TO UPPER LEVELS...TRAINING OF CELLS WILL OCCUR. THIS
WILL INCREASE FLOOD POTENTIAL. BULK SHEAR 0-6 KM 25-30 KT AND
HIGHEST CAPE OF AT LEAST 1500-3000 J/KG GENERALLY TOWARDS WESTERN
PORTIONS OF THE REGION THURSDAY AND FRIDAY WILL CONVEY SOME SEVERE
POTENTIAL. FARTHER EAST...ACROSS EASTERN LONG ISLAND AND SOUTHEAST
CONNECTICUT...MARINE LAYER WITH CONTINUED SOUTHERLY FLOW WILL
ALLOW FOR MORE STABILITY AND THEREFORE LESS SEVERE POTENTIAL.

HIGH TEMPS A FEW DEGREES ABOVE NORMAL THU WITH NEAR NORMAL VALUES
FOR HIGHS THE REST OF THE PERIOD. LOWS GENERALLY A FEW DEGREES ABOVE
NORMAL WITH PATCHY FOG LIKELY EACH NIGHT.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER TERMINAL AREA TODAY
THEN SHIFT EAST TONIGHT.

SCATTERED AFTERNOON SHRA/TSTMS EXPECTED...MAINLY ACROSS WESTERN
TERMINALS. ISOLATED STORMS COULD FIRE ALONG SEA BREEZE FURTHER EAST.
MESOSCALE MODELS ALL HINTING AT CONVECTION THIS AFTN...ALTHOUGH
TIMING IS IN QUESTION. ADDITIONAL CONVECTION POSSIBLE EARLY THIS
EVENING.

OUTFLOW WINDS FROM ANY NEARBY CONVECTION WILL COMPLICATE THE WIND
DIRECTION FORECAST AND WOULD LIKELY ALTER THE PROGRESS OF SEA
BREEZES.

PATCHY MVFR FOG POSSIBLE TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: TIMING OF SEABREEZE MAY BE +/- 1 HOUR.

KLGA FCSTER COMMENTS: SEA BREEZE MIGHT NOT REACH THE
AIRFIELD...ESPECIALLY IF TSTMS DEVELOP NEARBY. IF NO SEABREEZE OR
NEARBY CONVECTION OCCURS...EXPECT DIRECTION OF 220-250 MAGNETIC THIS
AFTERNOON.

KEWR FCSTER COMMENTS: WIND DIRECTION MAY OCCASIONALLY BE BETWEEN 270
AND 300 DEGREES MAGNETIC UNTIL 17Z. SEA BREEZE NOT EXPECTED.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH
IMPLIES  SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: SEA BREEZE NOT EXPECTED.

KHPN FCSTER COMMENTS: SEA BREEZE MIGHT NOT OCCUR.

KISP FCSTER COMMENTS: AFTN TSTMS MIGHT NOT OCCUR.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH FRI...
.WEDNESDAY...SCT TSRA...HIGHEST N/W OF NYC TERMINALS.
.WEDNESDAY NIGHT...LINGERING TSTMS FOR EASTERN TERMINALS...OTHERWISE
CHANCE FOR THUNDERSTORMS LOWERING.
.THURSDAY-FRIDAY...CHANCE OF THUNDERSTORMS...HIGHEST FRIDAY FROM
NEW YORK CITY NORTH AND WEST.

&&

.MARINE...
HIGH PRESSURE REMAINS OVER THE ATLANTIC TODAY AND WEDNESDAY...WITH A
GENERAL WEST TO SOUTHWEST FLOW PERSISTING OVER THE WATERS.

FORECAST REMAINS ON TRACK FOR THIS AFTN.

SUB SCA CONDITIONS ON THE WATERS EXPECTED AS WINDS REMAIN WELL BELOW
25 KTS. SEAS SHOULD ALSO REMAIN BELOW 5 FT ON THE OCEAN. EVEN WAVE
WATCH III GENERALLY FORECASTS SEAS AROUND 4 FT. WAVE WATCH HAS A
TENDENCY TO OVERDO SEA FCSTS IN THIS TYPE OF PERSISTENT PATTERN
BY A FOOT OR TWO. AS SUCH...NO HEADLINES WILL BE POSTED.

APPROACHING AND STRENGTHENING LOW PRESSURE FROM THE WEST AND HIGH
PRESSURE WELL OFFSHORE WILL CREATE A STEEPER PRESSURE GRADIENT LATE
THIS WEEK. SMALL CRAFT CONDITIONS ARE FORECAST ACROSS THE OCEAN AND
POSSIBLY THE EASTERN LONG ISLAND BAYS AND SOUND AS WELL FOR GUSTS
FRIDAY AFTERNOON AND EARLY EVENING. PRESSURE GRADIENT WEAKENS
THEREAFTER FOR THE WEEKEND BUT SEAS ON THE OCEAN WILL REMAIN IN THE
5-9 FT RANGE WITH THE SWELL CONTRIBUTING TO THE WAVES. WINDS WILL
STILL BE OUT OF THE SOUTH AS WELL...KEEPING THE SOUTHERLY FETCH IN
PLACE.

&&

.HYDROLOGY...
ANY TSTM TODAY AND WEDNESDAY COULD PRODUCE LOCAL HEAVY DOWNPOURS...
RESULTING IN URBAN/POOR DRAINAGE FLOODING. BEST CHANCE FOR THIS TO
OCCUR WOULD BE IN THE AFTERNOON OR EARLY EVENING BOTH DAYS.

NO SIGNIFICANT WIDESPREAD RAIN IS FORECAST FOR LONG TERM.
HOWEVER...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME SHOWERS
AND THUNDERSTORMS...WHICH WOULD POSE A THREAT FOR LOCALIZED
FLOODING...INCLUDING FLASH FLOODING.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...JM/PW
NEAR TERM...JM/SEARS/PW
SHORT TERM...PW
LONG TERM...JM
AVIATION...JC
MARINE...JM/PW
HYDROLOGY...JM/PW
Hazardous weather outlook, Jun 25, 10:44 AM EST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1144 AM EDT TUE JUN 25 2013

NYZ072>074-176-261545-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
1144 AM EDT TUE JUN 25 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS LEADING TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY THURSDAY THROUGH
FRIDAY WHEN SEVERE WEATHER WILL BE POSSIBLE AS WELL. RIGHT NOW...IT
APPEARS THE RELATIVELY LARGER THREAT WILL BE FLOODING...INCLUDING
POSSIBLE FLASH FLOODING...AS SOME THUNDERSTORMS COULD BE SLOW
MOVING AND MULTIPLE THUNDERSTORMS COULD MOVE ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-261545-
KINGS (BROOKLYN)-
1144 AM EDT TUE JUN 25 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS LEADING TO LOCALIZED FLOODING.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY THURSDAY THROUGH
FRIDAY WHEN SEVERE WEATHER WILL BE POSSIBLE AS WELL. RIGHT NOW...IT
APPEARS THE RELATIVELY LARGER THREAT WILL BE FLOODING...INCLUDING
POSSIBLE FLASH FLOODING...AS SOME THUNDERSTORMS COULD BE SLOW
MOVING AND MULTIPLE THUNDERSTORMS COULD MOVE ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-261545-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
1144 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS LEADING TO LOCALIZED FLOODING.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN BEACHES
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY THURSDAY THROUGH
FRIDAY. THIS WILL INCLUDE POSSIBLE FLASH FLOODING...AS SOME
THUNDERSTORMS COULD BE SLOW MOVING AND MULTIPLE THUNDERSTORMS
COULD MOVE ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ178-261545-
SOUTHERN QUEENS-
1144 AM EDT TUE JUN 25 2013

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS LEADING TO LOCALIZED FLOODING.

IN ADDITION...THERE IS A MODERATE RISK OF RIP CURRENTS AT OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY THURSDAY THROUGH
FRIDAY WHEN SEVERE WEATHER WILL BE POSSIBLE AS WELL. RIGHT NOW...IT
APPEARS THE RELATIVELY LARGER THREAT WILL BE FLOODING...INCLUDING
POSSIBLE FLASH FLOODING...AS SOME THUNDERSTORMS COULD BE SLOW
MOVING AND MULTIPLE THUNDERSTORMS COULD MOVE ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-261545-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
1144 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS...SMALL HAIL AND HEAVY
RAINS LEADING TO LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH THE WEEKEND
COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY THURSDAY THROUGH
FRIDAY. THIS WILL INCLUDE POSSIBLE FLASH FLOODING...AS SOME
THUNDERSTORMS COULD BE SLOW MOVING AND MULTIPLE THUNDERSTORMS
COULD MOVE ACROSS THE SAME AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-261545-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1144 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM THIS
AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME
STRONG TO SEVERE...WITH POSSIBLE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jun 25, 6:52 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
752 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     TSTM WND DMG     1 W PATTERSON           41.51N  73.62W
06/24/2013                   PUTNAM             NY   DEPT OF HIGHWAYS

            SOUTHBOUND LANE OF NY 292 BLOCKED AT PATTERSON VILLAGE
            COURT DUE TO FALLEN TREE. TIME ESTIMATED FROM RADAR.

&&

DH
Local storm report, Jun 25, 7:28 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
828 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     LIGHTNING        HIGHLAND FALLS          41.37N  73.97W
06/24/2013                   ORANGE             NY   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE IN FORT MONTGOMERY CAUSING A
            FIRE AND ROOF COLLAPSE. TIME ESTIMATED FROM RADAR.

&&

DH
Local storm report, Jun 25, 7:33 AM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
833 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     PINE ISLAND             41.30N  74.46W
06/24/2013                   ORANGE             NY   EMERGENCY MNGR

            NUMEROUS TREES DOWNED.

0640 PM     TSTM WND DMG     WARWICK                 41.26N  74.36W
06/24/2013                   ORANGE             NY   EMERGENCY MNGR

            NUMEROUS TREES DOWNED.

0644 PM     TSTM WND DMG     WARWICK                 41.26N  74.36W
06/24/2013                   ORANGE             NY   SKYWARN SPOTTER

            POWER OUTAGES REPORTED.

0647 PM     TSTM WND DMG     KIRYAS JOEL             41.34N  74.17W
06/24/2013                   ORANGE             NY   PUBLIC

            TREE DOWN ON ACRES ROAD.

0712 PM     TSTM WND DMG     WOODBURY                41.36N  74.11W
06/24/2013                   ORANGE             NY   EMERGENCY MNGR

            NUMEROUS TREES DOWNED.

0712 PM     TSTM WND DMG     LAKE CARMEL             41.46N  73.67W
06/24/2013                   PUTNAM             NY   PUBLIC

            POWER OUTAGES REPORTED.

0712 PM     LIGHTNING        HIGHLAND FALLS          41.37N  73.97W
06/24/2013                   ORANGE             NY   BROADCAST MEDIA

            LIGHTNING STRUCK A HOUSE IN FORT MONTGOMERY CAUSING A
            FIRE AND ROOF COLLAPSE. TIME ESTIMATED FROM RADAR.

0716 PM     TSTM WND DMG     1 W PATTERSON           41.51N  73.62W
06/24/2013                   PUTNAM             NY   DEPT OF HIGHWAYS

            SOUTHBOUND LANE OF NY 292 BLOCKED AT PATTERSON VILLAGE
            COURT DUE TO FALLEN TREE. TIME ESTIMATED FROM RADAR.

0745 PM     FLASH FLOOD      WOODBURY                41.36N  74.11W
06/24/2013                   ORANGE             NY   EMERGENCY MNGR

            WATER RESCUES ON INTERSTATE 87 NEAR MILE MARKER 49.7

&&

DH
Local storm report, Jun 25, 9:05 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1005 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     1 WNW EAST WALLINGFORD  41.45N  72.80W
06/24/2013                   NEW HAVEN          CT   PUBLIC

            TREE DOWN ON WIRES IN WALLINGFORD. TIME ESTIMATED FROM
            RADAR.

&&

DH

The radar

The Albany radar (KENX), 134 km away, was scanning. The volume nearest the first event began at 17:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orange

When
June 25, 12:15 PM EST
Where
Orange County, Goshen
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.400, -74.330

Trees and wires were reported down, including one tree that fell on a house.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463649.